MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PERITONEAL CATHETER KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX PERITONEAL CATHETER KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Model Number 50-9000B
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that: there was a yellowish substance.Verbatim: describe the event or problem.In special procedures: item number 50-9000b-pentoneal pleurx catheter kit (carefusion) was opened to prep for pleurx placement procedure.When product was opened, there was a yellowish substance on the end of the connecting tube that connects to the pleurx catheter.This kit was removed from the sterile field and sterile field was re-prepped and a new pleurx kit was opened.The same yellowish substance was in the same place, but on a newly opened package.This product was also discarded.A third item was opened on a sterile environment that was set up away from the large sterile tray.This pleurx kit did not have the yellowish substance.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that: there was a yellowish substance.Verbatim: in special procedures: item number 50-9000b-pentoneal pleurx catheter kit (carefusion) was opened to prep for pleurx placement procedure.When product was opened, there was a yellowish substance on the end of the connecting tube that connects to the pleurx catheter.This kit was removed from the sterile field and sterile field was re-prepped and a new pleurx kit was opened.The same yellowish substance was in the same place, but on a newly opened package.This product was also discarded.A third item was opened on a sterile environment that was set up away from the large sterile tray.This pleurx kit did not have the yellowish substance.
 
Event or Problem Description
It was reported that : there was a yellowish substance describe the event or problem.In special procedures: item number 50-9000b-pentoneal pleurx catheter kit (carefusion) was opened to prep for pleurx placement procedure.When product was opened, there was a yellowish substance on the end of the connecting tube that connects to the pleurx catheter.This kit was removed from the sterile field and sterile field was re-prepped and a new pleurx kit was opened.The same yellowish substance was in the same place, but on a newly opened package.This product was also discarded.A third item was opened on a sterile environment that was set up away from the large sterile tray.This pleurx kit did not have the yellowish substance.I have both connecting tubes from the kits m the office.The company for this pleurx catheter kit is being notified.
 
Additional Manufacturer Narrative
Pr 4013315 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001423488 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.

Brand Name
PLEURX PERITONEAL CATHETER KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12983874
Report Number1625685-2021-00100
Device Sequence Number12176439
Product Code PNG
UDI-Device Identifier10885403075957
UDI-Public(01)10885403075957
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number50-9000B
Device Catalogue Number50-9000B
Device Lot Number0001423488
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown